MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFS22, 12X100 KII SLEEVE ADVFIX 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFS22, 12X100 KII SLEEVE ADVFIX 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFS22
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: unknown.Event description: we have experienced a patient safety incident with the kii 12mm sleeve, where the plastic tip of the port snapped off and retained inside the patient.  we were unable to retrieve the piece of plastic from inside the patient.Type of intervention: unable to retrieve the piece of plastic from inside the patient.Patient status: no patient injury.
 
Event or Problem Description
Procedure performed: lap nephrectomy.Event description: we have experienced a patient safety incident with the kii 12mm sleeve, where the plastic tip of the port snapped off and retained inside the patient.We were unable to retrieve the piece of plastic from inside the patient.Additional information provided by applied medical representative via email 26oct22: no effects on the patient at all.No concern from surgeon.No follow up needed.Name of procedure being performed was lap nephrectomy.Trocar removed and noted there was a piece missing.Tried to locate but wasn¿t found.Trocar was inserted by experienced consultant using the device as he always has.Twisting and pushing.No difficulty during insertion.The break was not considered a clean break.It was partially broken at the rim of the tip.Roughly 4mm length and 2mm diameter.This trocar was not used with a robot.Fan retractor was inside the cannula at the time of the incident.Description of incident: fan retractor broken during the surgery, there was pressure being applied to use the fr which is to believed to have caused the fr to break.Once this was removed and the trocar was removed.Only then was the trocar end examined and noticed there was a peiec missing.At this point the search begun which lasted about 15 minutes.At this point it was not retrieved and the surgeon deemed it in the best interest to close as it was not in the patients best interest to open the wound and locate the trocar piece due to their co-morbities.Additional information received from applied medical representative via email 25nov22: lot number is 1458647, or 1449925, or 1449951 event happened 13 september 2022.Additional information received from applied medical representative via email 29nov22: lot number confirmation: 1449925.Type of intervention: unable to retrieve the piece of plastic from inside the patient patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, photos of the event unit were provided.Visual inspection confirmed the complainant¿s experience of a broken cannula tip.Based on the description of the event, it is likely that the reported event was caused by the cannula tip coming into contact with another object or instrument, which resulted in excess force being applied on the cannula tip, causing it to crack and fragment.It is also possible that the cannula tip material was more susceptible to fracture.However, in the absence of the event unit, the exact root cause of the damaged cannula tip is unknown.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
CFS22, 12X100 KII SLEEVE ADVFIX 12/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15569877
Report Number2027111-2022-00767
Device Sequence Number11509330
Product Code GCJ
UDI-Device Identifier00607915117740
UDI-Public(01)00607915117740(17)250523(30)01(10)1449925
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model NumberCFS22
Device Catalogue Number101472330
Device Lot Number1449925
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer09/21/2022
Initial Report FDA Received Date10/10/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown